MAUDE Adverse Event Report: STRYKER GMBH TIBIAL ALIGNMENT ROTATION SLEEVE STAR ANKLE; PROSTHESIS, ANKLE, UNCEMENTED, NON-CONSTRAINED

STRYKER GMBH TIBIAL ALIGNMENT ROTATION SLEEVE STAR ANKLE; PROSTHESIS, ANKLE, UNCEMENTED, NON-CONSTRAINED
Catalog Number 9330003
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that the star implant item on the tibial alignment guide was broken.The screw on the sliding block on the proximal end had been sheared and left in the guide, this meant it was unable to be used.Another item was used to complete the case.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidence was provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, most probably the failure was caused by inappropriate device maintenance/handling and device useful life exceedance.The reported event occurred in 2019 and the device was manufactured on 02-nov-2011, meaning that it has been in working order for almost 8 years, a significant amount of time.The useful life of re-usable medical devices depends on many factors, including the method and duration of each use and the handling between uses.Careful inspection and functional test of the device before use is the best method of determining the end of serviceable life for the medical device.The cleaning and sterilization guide clearly mentions that " stryker trauma & extremities typically does not specify the maximum number of uses appropriate for re-usable medical devices.The useful life of these devices depends on many factors including the method and duration of each use, and the handling between uses.Careful inspection and functional test of the device before use is the best method of determining the end of serviceable life for the medical device.However, for certain instruments end of life has been defined, verified and specified with either a number of uses or an expiration date.Before preparing for sterilization, all medical devices should be inspected.Generally un-magnified visual inspection under good light conditions is sufficient.All parts of the devices should be checked for visible soil and/or corrosion.'' therefore, this case is classified as a user related issue.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
TIBIAL ALIGNMENT ROTATION SLEEVE STAR ANKLE
Common Device Name
PROSTHESIS, ANKLE, UNCEMENTED, NON-CONSTRAINED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8947011
Report Number0008031020-2019-01193
Device Sequence Number11300481
Product Code NTG
UDI-Device Identifier00886385018812
UDI-Public00886385018812
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
P050050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9330003
Device Lot Number1325302
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/07/2019
Supplement Date Received by Manufacturer11/14/2019
Initial Report FDA Received Date08/29/2019
Supplement Report FDA Received Date11/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1